Alert archive / Georgia / Coastal Flood Statements in 2007
Coastal Flood Statement 8, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at May 14, 2007, 4:34 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2007, 4:34 AM EDT (08:34 UTC)
- Expired
- May 14, 2007, 9:48 PM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 140834 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EDT MON MAY 14 2007 GAZ117-119-139-141-SCZ048>051-141600- /O.NEW.KCHS.CF.S.0008.070514T0834Z-070514T2200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 434 AM EDT MON MAY 14 2007 ...MODERATE BEACH EROSION EXPECTED FOR SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THROUGH TONIGHT... STRONG HIGH PRESSURE EXTENDING SOUTHWEST FROM THE MID ATLANTIC STATES WILL MAINTAIN STRONG NORTHEASTERLY WINDS ALONG THE COASTAL SECTIONS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. NORTHEAST WINDS OF AROUND 20 MPH WILL PERSIST ALONG THE SHORES THROUGH THIS EVENING...AND THESE WINDS COMBINED WITH UPCOMING ASTRONOMICAL HIGH TIDES WILL RESULT IN MODERATE BEACH EROSION ALONG THE COAST...PARTICULARLY AROUND TIMES OF HIGH TIDE. HIGH TIDE THIS EVENING WILL OCCUR AT 644 PM IN THE CHARLESTON HARBOR...AT 802 PM AT THE BEAUFORT RIVER...AND AT 653 PM AT THE SAVANNAH RIVER ENTRANCE. IN SOUTH CAROLINA...LOCATIONS PARTICULARLY SUSCEPTIBLE TO BEACH EROSION INCLUDE THE WILD DUNES SECTION OF ISLE OF PALMS...THE NORTHERN SECTION OF SULLIVANS ISLAND...THE NORTHEAST PORTIONS OF FOLLY BEACH...THE NORTHERN PORTIONS OF KIAWAH ISLAND...THE NORTH BEACH PORTION OF SEABROOK ISLAND...AND EDISTO BEACH. IN GEORGIA...LOCATIONS PARTICULARLY SUSCEPTIBLE TO BEACH EROSION INCLUDE TYBEE ISLAND...SAINT CATHERINES ISLAND...BLACKBEARD ISLAND AND SAPELO ISLAND. COMPLICATING MATTERS ARE THE ONGOING HIGH TIDAL DEPARTURES SEEN AT BOTH CHARLESTON HARBOR AND FORT PULASKI. TIDAL DEPARTURES OF 1 TO 2 FEET OVER PREDICTED TIDAL LEVELS HAVE BEEN EXPERIENCED SINCE LAST EVENING...AND SHOULD THIS TREND CONTINUE THEN SHALLOW COASTAL FLOODING WILL ALSO BE A PROBLEM. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS FOR TODAY. SWELLS OF 3 TO 4 FEET MAY BE EXPERIENCED AT AREA BEACHES TODAY. THERE IS A CHANCE THE RIP CURRENT RISK COULD BE UPGRADED SHOULD AREA BEACHES REPORT STRONGER SWELLS LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. $$
4 follow-up statements
000 WHUS42 KCHS 141523 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1123 AM EDT MON MAY 14 2007 GAZ117-119-139-141-SCZ048>051-142200- /O.CON.KCHS.CF.S.0008.000000T0000Z-070514T2200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1123 AM EDT MON MAY 14 2007 STRONG HIGH PRESSURE EXTENDING SOUTHWEST FROM THE MID ATLANTIC STATES WILL MAINTAIN STRONG EAST TO NORTHEAST WINDS ALONG THE COASTAL SECTIONS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. NORTHEAST WINDS OF AROUND 20 MPH WILL PERSIST ALONG THE COAST THROUGH THIS EVENING...AND THESE WINDS COMBINED WITH UPCOMING ASTRONOMICAL HIGH TIDES WILL RESULT IN MINOR BEACH EROSION ALONG THE COAST...PARTICULARLY AROUND TIMES OF HIGH TIDE. HIGH TIDE THIS EVENING WILL OCCUR AT 644 PM IN THE CHARLESTON HARBOR...AT 802 PM AT THE BEAUFORT RIVER...AND AT 653 PM AT THE SAVANNAH RIVER ENTRANCE. IN SOUTH CAROLINA...LOCATIONS PARTICULARLY SUSCEPTIBLE TO BEACH EROSION INCLUDE THE WILD DUNES SECTION OF ISLE OF PALMS...THE NORTHERN SECTION OF SULLIVANS ISLAND...THE NORTHEAST PORTIONS OF FOLLY BEACH...THE NORTHERN PORTIONS OF KIAWAH ISLAND...THE NORTH BEACH PORTION OF SEABROOK ISLAND...AND EDISTO BEACH. IN GEORGIA...LOCATIONS PARTICULARLY SUSCEPTIBLE TO BEACH EROSION INCLUDE TYBEE ISLAND...SAINT CATHERINES ISLAND...BLACKBEARD ISLAND AND SAPELO ISLAND. COMPLICATING MATTERS ARE THE ONGOING HIGH TIDAL DEPARTURES SEEN AT BOTH CHARLESTON HARBOR AND FORT PULASKI. TIDAL DEPARTURES OF 1 TO 2 FEET OVER PREDICTED TIDAL LEVELS HAVE BEEN EXPERIENCED SINCE LAST EVENING. THIS TREND IS EXPECTED TO CONTINUE THROUGH THIS EVENING...SO EXPECT THAT SHALLOW COASTAL FLOODING WILL BE EXPERIENCED ALONG THE SOUTH CAROLINA AND GEORGIA COASTS. IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS FOR TODAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. $$ JRJ
000 WHUS42 KCHS 142030 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT MON MAY 14 2007 GAZ117-119-139-141-SCZ048>051-150200- /O.EXT.KCHS.CF.S.0008.000000T0000Z-070515T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 PM EDT MON MAY 14 2007 SHALLOW COASTAL FLOODING WILL OCCUR AROUND HIGH TIDE TONIGHT ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA. MODERATE NORTHEAST WINDS...THE APPROACHING NEW MOON AND LUNAR PERIGEE WILL CONTINUE TO PRODUCE HIGH ASTRONOMICAL TIDES THROUGH WEDNESDAY. TIDAL DEPARTURES ARE CURRENTLY RUNNING 1 TO 2 FEET ABOVE PREDICTED LEVELS THIS AFTERNOON. THE FORECAST TIDE LEVEL FOR CHARLESTON IS BETWEEN 7.2 AND 7.4 FEET MEAN LOWER LOW WATER. THE FORECAST TIDE LEVEL FOR SAVANNAH IS BETWEEN 9.4 AND 9.7 FT FEET MEAN LOWER LOW WATER. THESE TIDE LEVELS WILL PRODUCE EXTENSIVE SHALLOW COASTAL FLOODING FOR MANY AREAS ALONG SOUTH CAROLINA SOUTH CAROLINA AND NORTH COASTAL GEORGIA. SHALLOW COASTAL FLOODING BEGINS AROUND 7.0 FEET AT CHARLESTON AND 9.2 FEET NEAR THE SAVANNAH RIVER ENTRANCE. HIGH TIDE WILL OCCUR AT 644 PM IN THE CHARLESTON HARBOR...AT 802 PM AT THE BEAUFORT RIVER...AND AT 653 PM AT THE SAVANNAH RIVER ENTRANCE. BASED ON THE EXPECTED TIDE LEVELS...WATER MAY FLOOD ROADWAYS IN THE DOWNTOWN CHARLESTON AREA INCLUDING...PARTS OF BEE STREET... LOCKWOOD AVENUE...BARRE STREET...BEAUFAINE STREET...EAST BAY STREET AND JACKSON STREET. SOME ROADWAYS IN THE SAVANNAH AND TYBEE ISLAND AREAS MAY ALSO FLOOD...WHICH INCLUDES PARTS OF HIGHWAY 80 NEAR FORT PULASKI. IN ADDITION TO HIGH TIDES...MINOR BEACH EROSION WILL BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. $$
000 WHUS42 KCHS 142031 CCA CFWCHS COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 431 PM EDT MON MAY 14 2007 GAZ117-119-139-141-SCZ048>051-150200- /O.COR.KCHS.CF.S.0008.000000T0000Z-070515T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 431 PM EDT MON MAY 14 2007 SHALLOW COASTAL FLOODING WILL OCCUR AROUND HIGH TIDE TONIGHT ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA. MODERATE NORTHEAST WINDS...THE APPROACHING NEW MOON AND LUNAR PERIGEE WILL CONTINUE TO PRODUCE HIGH ASTRONOMICAL TIDES THROUGH WEDNESDAY. TIDAL DEPARTURES ARE CURRENTLY RUNNING 1 TO 2 FEET ABOVE PREDICTED LEVELS THIS AFTERNOON. THE FORECAST TIDE LEVEL FOR CHARLESTON IS BETWEEN 7.2 AND 7.4 FEET MEAN LOWER LOW WATER. THE FORECAST TIDE LEVEL FOR SAVANNAH IS BETWEEN 9.4 AND 9.7 FT FEET MEAN LOWER LOW WATER. THESE TIDE LEVELS WILL PRODUCE EXTENSIVE SHALLOW COASTAL FLOODING FOR MANY AREAS ALONG SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. SHALLOW COASTAL FLOODING BEGINS AROUND 7.0 FEET AT CHARLESTON AND 9.2 FEET NEAR THE SAVANNAH RIVER ENTRANCE. HIGH TIDE WILL OCCUR AT 644 PM IN THE CHARLESTON HARBOR...AT 802 PM AT THE BEAUFORT RIVER...AND AT 653 PM AT THE SAVANNAH RIVER ENTRANCE. BASED ON THE EXPECTED TIDE LEVELS...WATER MAY FLOOD ROADWAYS IN THE DOWNTOWN CHARLESTON AREA INCLUDING...PARTS OF BEE STREET... LOCKWOOD AVENUE...BARRE STREET...BEAUFAINE STREET...EAST BAY STREET AND JACKSON STREET. SOME ROADWAYS IN THE SAVANNAH AND TYBEE ISLAND AREAS MAY ALSO FLOOD...WHICH INCLUDES PARTS OF HIGHWAY 80 NEAR FORT PULASKI. IN ADDITION TO HIGH TIDES...MINOR BEACH EROSION WILL BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. $$
000 WHUS42 KCHS 150148 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 948 PM EDT MON MAY 14 2007 GAZ117-119-139-141-SCZ048>051-150300- /O.CAN.KCHS.CF.S.0008.000000T0000Z-070515T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 948 PM EDT MON MAY 14 2007 WITH TIDES RECEDING...THE THREAT FOR SHALLOW COASTAL FLOODING HAS PASSED FOR TONIGHT ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA COASTS. AROUND THE TIME OF THE NEXT HIGH TIDE...BETWEEN 7 AM AND 9 AM TUESDAY MORNING...TIDES ARE EXPECTED TO REMAIN BELOW SHALLOW COASTAL FLOODING LEVELS. HOWEVER...ANOTHER ROUND OF SHALLOW COASTAL FLOODING MAY OCCUR AROUND THE TIME OF HIGH TIDE TUESDAY EVENING...BETWEEN 730 PM AND 930 PM EDT...AS TIDES MAY ONCE AGAIN RUN ONE HALF TO ONE FOOT ABOVE PREDICTED LEVELS. THE PREDICTED TIDE LEVELS WILL ALREADY BE ELEVATED DUE TO THE LUNAR PERIGEE AND THE APPROACHING NEW MOON. MINOR BEACH EROSION WILL BE ALSO BE POSSIBLE AROUND THE TIMES OF HIGH TIDE...ESPECIALLY TUESDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at May 14, 3:44 AM EDT, 50 minutes earlier.
Area forecast discussion, May 14, 3:44 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EDT MON MAY 14 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN S OF THE AREA WHILE HIGH PRESSURE BUILDS
IN FROM THE N...AND REMAINS THE DOMINANT WEATHER FEATURE THROUGH
THE MIDDLE OF THE WEEK. THE NEXT COLD FRONT IS EXPECTED TO PUSH
THROUGH THE AREA ON THURSDAY...FOLLOWED BY HIGH PRESSURE INTO THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COOLER AND DRIER AIRMASS WILL CONTINUE TO FILTER INTO THE REGION
TODAY AND TONIGHT BEHIND A COLD FRONT NOW PUSHING S OF THE ALTAMAHA
RIVER. HIGHS WILL TOP OUT IN THE UPPER 70S TO AROUND 80 DEGREES
TODAY AWAY FROM THE COAST...ABOUT 5 DEGREES BELOW NORMAL. AFTER
SOME LOW STRATUS BURNS OFF THIS MORNING...SKIES WILL BE MOSTLY
SUNNY WITH JUST A FEW CU POSSIBLE THIS AFTN.
HIGH PRES TO OUR N WILL SLIDE OFF THE COAST TONIGHT. THE WRF
CONTINUES TO INDICATE A WEAK COASTAL TROUGH DEVELOPING OFF THE
SC/GA COASTS WHICH THEN MOVES INLAND WITH A FEW SHOWERS. CANNOT
RULE THIS OUT BUT CONFIDENCE NOT HIGH ENOUGH TO WARRANT MENTIONING
ANY POPS ATTM. BARRING A MORE AGGRESSIVE COASTAL TROUGH...SKIES
WILL BE MAINLY CLEAR WITH LOWS DROPPING INTO THE LOW/MID 50S AWAY
FROM THE IMMEDIATE COAST.
LAKE WINDS...PINEVILLE OBS HAVE BEEN SHOWING SUSTAINED WINDS AROUND
10 MPH WITH OCNL GUSTS TO 15 MPH OVER THE PAST FEW HOURS.
CONSIDERING THE PRES GRADIENT OVER THE AREA IS ONLY EXPECTED TO
WEAKEN THROUGH THE DAY...AM HAVING A HARD TIME JUSTIFYING KEEPING
THE LWA GOING. ALTHOUGH WIND SPEEDS OVER THE OPEN LAKE WATERS ARE
UNDOUBTEDLY A BIT HIGHER WITH THE NE SAMPLING...SPEEDS DO NOT QUITE
SEEM TO REACH LWA LEVELS. THUS...WILL CANCEL THE LAKE WIND ADVY.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
MEAN RIDGING WILL CONTINUE INTO WED BEFORE A COLD FRONT BEGINS TO
APPROACH FROM THE N AND W. WILL CONTINUE THE MENTION OF A SLGT CHC
OF SH/TSTMS FOR OUR NW TIER COUNTIES MAINLY LATE WED NIGHT.
DAYTIME HIGHS IN THE LOW TO MID 80S TUE WILL INCREASE INTO THE
MID/UPPER 80S WED AS THE S/SW FLOW INCREASES AHEAD OF THE FRONT.
THERE IS STILL A CONCERN THAT SMOKE BEING GENERATED BY WILDFIRES
ACROSS SRN GA AND NRN FL WL MOVE BACK INTO MAINLY THE SRN AND WRN
PORTIONS OF THE FCST AREA TUE-WED. WL NEED TO KEEP AN EYE ON THIS
ESP GIVEN HOW SMOKEY FL HAS BEEN FOR THE PAST FEW DAYS. STILL TOO
EARLY TO INCLUDE MENTION OF SMOKE IN THE GRIDS OR TXT FCSTS...BUT
WL CONTINUE TO ADDRESS THIS CONCERN IN THE HAZARDOUS WEATHER OUTLOOK.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE NXT CDFNT IS ON TARGET TO MOVE THROUGH THE AREA THU AS THE
SUPPORTING TROF ALOFT SHIFTS TO THE N. THE LACK OF STRONG DYNAMICS
ALOFT AND POOR MOISTURE RETURN AHEAD OF THE SFC BNDRY JUSTIFIES
MAINTAINING A LOW END CHANCE RAIN FCST. MODELS ARE IN BETTER
AGREEMENT IN PUSHING THE FNT THROUGH THE ENTIRE FCST AREA WITH DRY
WX PREVAILING FRI-SUN.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
DEWPOINT BNDRY HAS PASSED THROUGH KCHS BUT NOT KSAV...AS EVIDENCED
BY VFR CONDS WITH FEW025 AT KCHS WHILE KSAV IS STILL MVFR AT THE
SAME LEVEL. BNDRY SHOULD PUSH S OF KSAV BEFORE SUNRISE SO WILL
LOOK FOR BOTH TERMINALS TO BE VFR BY LATE MRNG AND REMAIN VFR
THROUGH TMRW MRNG. WITH DRIER AIR MOVG INTO THE AREA FROM THE N
AND NE WINDS OF 6-8 KT PERSISTING THROUGH THE REST OF THIS
MRNG...FOG IS NOT ANTICIPATED TO CAUSE PROBLEMS SO WILL OMIT ITS
MENTION FROM THE 14/06Z TAFS. WINDS WILL INCRS QUICKLY AFTER
SUNRISE AS HIGH PRES WEDGES DOWN THE COAST...CREATING A PINCHED
GRADIENT FOR BOTH TERMINALS. GUSTY WINDS ARE POSSIBLE LATE THIS
MRNG THROUGH THIS AFTN... THEN WINDS SETTLE DOWN AFTER DARK. ONLY
FAIR WX CU CLOUDS ARE EXPECTED THIS AFTN FOLLOWED BY CLEARING
SKIES TNGT.
EXTENDED AVIATION OUTLOOK...MON NIGHT THROUGH WED EXPECT VFR
CONDS. THERE IS A CHANCE OF SHWRS/TSTMS THU WITH NEXT FRONT...AND
MVFR OR POSSIBLY IFR CONDITIONS WILL BE POSSIBLE. VFR CONDITIONS
THEN RETURN FOR FRI.
&&
.MARINE...
SCA HEADLINES WILL BE MAINTAINED FOR ALL MARINE ZONES...
INCLUDING CHAS HARBOR. CHAS HARBOR PILOT BOAT RECENTLY REPORTED NE
WINDS AROUND 20 KT WITH SEAS 5-6 FT AT BUOY 6 /ABOUT 10NM OFFSHORE/
AND ALSO HAD NE 15-20 KT WINDS WITH WAVES 1-2 FT WITHIN CHAS HARBOR.
CONSIDERING FBIS1 AND NEARSHORE CAROCOOPS OBS ARE REPORTING 20-25 KT
WINDS...WOULD RATHER KEEP CHAS HARBOR SCA GOING THROUGH LATE MRNG.
WIND GRADIENT IS EXPECTED TO SETTLE DOWN THIS AFTN THROUGH TNGT AS
THE SFC CDFNT PUSHES WELL S OF THE WATERS AND HIGH PRES GRADUALLY
SETTLES IN. SCA FOR ALL REMAINING MARINE ZONES WILL BE MAINTAINED
THROUGH THIS TNGT FOR ALL NEARSHORE WATERS AND THROUGH TUE NIGHT FOR
THE OUTER GA WATERS DUE TO SLOWLY SUBSIDING SEAS. CONDS SHOULD BE
BELOW SCA LEVELS MIDWEEK AS THE AREA OF HIGH PRES SLIDES EWD OVER
THE WATERS. HOWEVER...CONDS LOOK TO RISE BACK TO SCA LEVELS THU INTO
FRI AS ANOTHER CDFNT APPROACHES AND MOVES OVER THE WATERS.
&&
.FIRE WEATHER...
WITH A MUCH DRIER AIRMASS FILTERING INTO THE REGION...HUMIDITIES WILL
FALL TO NEAR CRITICAL LEVELS AWAY FROM THE COAST THIS AFTN.
ALTHOUGH WINDS WILL BE BELOW CRITICAL LEVELS...THE FIRE DANGER WILL
BE HIGH WITH THE ONGOING SVR-EXTREME DROUGHT CONDITIONS. WILL NEED
TO COORDINATE WITH LAND MANAGEMENT AGENCIES LATER TDA TO SEE IF
ANY FIRE DANGER STATEMENTS ARE NEEDED. WILL MAINTAIN HEADLINES FOR
NEAR CRITICAL RH/S FOR MOST AREAS AWAY FROM THE COAST.
&&
.TIDES/COASTAL FLOODING...
PINCHED GRADIENT IS EVIDENT ALONG THE COAST WITH MOST COASTAL OBS
SHOWING 20-25 MPH WINDS FROM THE NE. COMPLICATING MATTERS IS THE
UPCOMING ASTRONOMICAL HIGH TIDE CYCLE... ALREADY RESULTING IN
TIDAL LEVELS OVER 1.50 FT ABOVE PREDICTED LEVELS. CONSIDERING THE
WIND DIRECTION WILL BE PREDOMINANTLY IN THE 060-090 RANGE THIS
MRNG...THEN VEER EVEN FURTHER TO 090-120 THIS AFTN WITH THE
SEABREEZE...MANY LOCATIONS ALONG THE SHORE THAT ALREADY
EXPERIENCED MINOR TO MODERATE BEACH EROSION LAST WEEK MAY
EXPERIENCE THE SAME TDA. WILL ISSUE A COASTAL HAZARD MESSAGE TO
HIGHLIGHT THESE CONCERNS.
WITH REGARDS TO RIP CURRENTS...LOCAL WORKSHEET STILL MAINTAINS A
MODERATE RISK ALTHOUGH SHOULD SWELL HEIGHTS AT THE BEACHES BE HIGHER
THAN 4 FT AND/OR SWELL PERIODS BE LONGER THAN 7 SECONDS...THEN A
HIGH RISK OF RIP CURRENTS WOULD BE ATTAINED. WILL TRY TO GET RIP
CURRENT REPORTS SHORTLY AFTER DAYBREAK TO FURTHER ASSESS THE
SITUATION.
ONSHORE FLOW WILL GRADUALLY WEAKEN TNGT THROUGH THE MIDDLE PORTION
OF THE WEEK...BUT UPCOMING NEW MOON AND PERIGEE WILL MAINTAIN AT
LEAST A MODERATE COASTAL FLOODING AND BEACH EROSION CONCERN.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR
AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR AMZ354.
&&
RJB/JPCHazardous weather outlook, May 14, 4:31 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 431 AM EDT MON MAY 14 2007 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-151030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 431 AM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .FIRE WEATHER...HUMIDITIES WILL DROP TO NEAR CRITICAL LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SMOKE...SMOKE BEING GENERATED BY THE WILDFIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA MAY AFFECT PARTS OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-151030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 431 AM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-151030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 431 AM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .COASTAL HAZARDS...THE COMBINATION OF MODERATE TO STRONG ONSHORE WINDS...BUILDING SURF AND THE APPROACHING ASTRONOMICAL HIGH TIDES WILL LIKELY PRODUCE SOME BEACH EROSION AND SHALLOW COASTAL FLOODING TONIGHT AROUND THE TIME OF HIGH TIDE. THESE CONDITIONS WILL ALSO PRODUCE A MODERATE RISK OF RIP CURRENTS TODAY. REFER TO THE COASTAL HAZARD MESSAGE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .COASTAL HAZARDS...ALTHOUGH WINDS WILL DECREASE THROUGH THE WEEK...THE UPCOMING NEW MOON AND PERIGEE MAY LEAD TO SHALLOW COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE. REFER TO THE COASTAL HAZARD MESSAGE FOR MORE INFORMATION. .SMOKE...SMOKE BEING GENERATED BY THE WILDFIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA MAY AFFECT PARTS OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Georgia, 2007Coastal Flood Statements in South Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.